Childhood Diseases

Question
Posted by: W | 2010/03/18

Q.

Ritalin side effects

Hi. My 10 year old son started Ritaling 10mg a few months ago. All went well. He now has to have an additional 1/2 10mg tablet at lunch time. His teacher now says that after he took this extra tablet his eyes started bulging and he developed a neck ''tick''. What could it be? Could it be the Ritalin - Surely half a tablet couldn''t cause this? Thank you.

Expert's Reply

A.

Paediatrician

This is a very good observation on your part. Ritalin can indeed have the side effect of causing or aggravating tics. It seems that the increase in dose tipped the balance with your son. The afternoon dose must be stopped immediately.If he persists with the tics please ask his doctor to see him.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.